MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 LOCKING, SHORT, Ø3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 LOCKING, SHORT, Ø3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 705031S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported, orif was performed for a patient with right tibia fracture.Drill was fractured during use, and tip of it was left in the bone.Thus, the surgeon made an additional incision and removed it from the bone on the opposite side.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned broken.The device inspection revealed the following: as received condition, the drill bit is broken off at the cross over from the cutting flutes to the shaft.The fragment was also returned.The received drill shows signs of usage.Strong fretting marks are visible.The drill bit lot number identification cannot be confirmed as the lot is rubbed off.The breakage surface reveals typical characteristics of a brittle fracture: the surface appears irregular and relatively smooth on certain areas, there is no noticeable signs of plastic deformations.Since the breakage was brittle (sudden) in nature, there is evidence of abrupt features especially by plateau on both sides of the fracture face.The most likely root cause is torsional overload caused by excessive force applied during use.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.Based on investigation, the root cause was attributed to a user related issue.The event was caused by torsional overload and excessive force applied to the device during use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DRILL BIT AXSOS 3 LOCKING, SHORT, Ø3.1 X 216MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21095548
Report Number0008031020-2025-00004
Device Sequence Number21111671
Product Code HWE
UDI-Device Identifier07613327083330
UDI-Public(01)07613327083330(10)5474AA
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705031S
Device Lot Number5474AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown